Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 15, 2017, 8:51 AM PDT. It took effect at Mar 15, 2017, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 8:51 AM PDT (15:51 UTC)
- In effect from
- Mar 15, 2017, 1:00 PM PDT
- Expired
- Mar 15, 2017, 9:04 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
453 WHUS76 KMTR 151551 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 851 AM PDT WED MAR 15 2017 PZZ530-160000- /O.NEW.KMTR.SC.Y.0052.170315T2000Z-170316T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 851 AM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-160000- /O.CON.KMTR.SC.Y.0051.170316T1900Z-170317T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 851 AM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
260 WHUS76 KMTR 152132 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 232 PM PDT WED MAR 15 2017 PZZ576-160545- /O.EXA.KMTR.SC.Y.0051.170316T1900Z-170317T1000Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 232 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-160545- /O.CON.KMTR.SC.Y.0052.000000T0000Z-170316T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 232 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-160545- /O.CON.KMTR.SC.Y.0051.170316T1900Z-170317T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 232 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
315 WHUS76 KMTR 160404 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 904 PM PDT WED MAR 15 2017 PZZ530-160515- /O.CAN.KMTR.SC.Y.0052.000000T0000Z-170316T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 904 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ PZZ576-161215- /O.EXT.KMTR.SC.Y.0051.170316T1600Z-170317T1000Z/ WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM- 904 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-161215- /O.EXT.KMTR.SC.Y.0051.170316T1600Z-170317T1000Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 904 PM PDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 8:14 AM PDT, 37 minutes earlier.
Area forecast discussion, Mar 15, 8:14 AM PDT, 37 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
814 AM PDT Wed Mar 15 2017
.SYNOPSIS...Look for patchy fog tonight followed by cooler
temperatures today, especially near the coast and across the
North Bay, as a weak system pushes into northern California. Mild
conditions return for late in the week with the upcoming weekend
serving as the transition unsettled weather next week with several
rounds of rain.
&&
&&
.DISCUSSION...as of 08:05 AM PDT Wednesday...Two weather impacts
this morning will be very light showers heading toward the North
Bay and low clouds/fog. Latest KMUX radar imagery is now showing a
few radar returns off the coast and spilling into the North Bay.
Latest profiler data at Cazadero suggests all of the returns are
elevated and not reaching the ground yet. In addition, automated
gauges have not tipped either. None the less, a passing shower may
be possible through early today as a weak system slides through.
Regarding low clouds/fog. As mentioned on the previous discussion
it looks like summer on the satellite. Low clouds and fog hug the
coast through from near Point Conception through Monterey Bay and
even into SF Bay. Patchy fog with visibilities of a few miles have
been reported this morning. Expect these conditions to prevail
through the morning hours with gradual clearing by this afternoon.
No updates are planned at this time as cooler conditions are
expected today.
&&
.PREV DISCUSSION...as of 3:00 AM PDT Wednesday...If you just looked at
the satellite early this morning you might almost be tricked into
thinking that it is summer. Clouds are up and down most of the
coast plus our coastal waters and through the Salinas Valley.
Visibility values have also dropped to less than a mile for some
coastal spots. Inland generally clear skies can be found. Surface
gradients which had been offshore the past couple of days have
switched back to onshore. That, combined with a weak system that
will pass to our north, will lead to a drop in temperatures
compared to Tuesday. Highs today will mostly be in the 60s near
the water with upper 60s to upper 70s for most inland spots. That
is roughly a 5 to 10 degree drop. There remains an outside shot of
light rain over the northern third of the CWA through the day with
the system moving across to the north. Amounts should be under a
tenth.
Synoptically the onshore flow will stay in place for tomorrow
leading to similar temperatures compared to today. On Friday, a
ridge will build back toward our region while 850 MB temperatures
increase 2 to 4C. This will bring highs back to the mid 60s to
mid 70s at the coast with 70s to mid 80s inland.
Temperatures will lower once again on Saturday as a system
approaches the West Coast and associated rainfall moves through
at least the northern half of our area. Models have been trending
a bit wetter and now bring locally over 1/10" especially for the
North Bay Mountains. Although amounts will again be minor, of
greater significance will be a more persistent southwesterly flow
that will set up through next week while several systems move
through.
Although there remains some difference with timing, there is
fairly good that three systems can be expected (Tuesday,
Wednesday/Thursday, and then next weekend). Whether or not we end
up getting an atmospheric river (AR) setup from any of the
systems remains to be seen. However, both the GFS operational and
ensemble mean indicated IVT values over 300 kg/m/s. Going out
further, ECMWF guidance does indicate a potential AR with the
system next weekend. Southerly winds will increase as each system
approaches with the strongest speeds likely associated with the
third one.
Needless to say, we are becoming more confident that active
weather will return to the San Francisco and Monterey Bay Region.
Persons near local rivers and streams should closely monitor the
latest forecasts.
&&
.AVIATION...As of 4:45 AM PDT Wednesday...Southerly flow along the
coast has allowed stratus to move up the coast. Stratus has
reached the Golden Gate and is spreading locally into the East
Bay but is expected to stay out of the SFO Peninsula side.
Low cigs/vsbys cover the MRY Bay Area.
Vicinity of KSFO...VFR. West winds to 15 kt after 20Z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...LIFR clearing MRY after 14Z as a
downslope drainage wind develops off the hills. Clouds more
extensive in the Salinas Valley which will keep LIFR conditions
through 16Z at SNS. Conditions improving to IFR after 16Z and then
to VFR by 18Z.
&&
.MARINE...as of 4:45 AM PDT Wednesday...A weak frontal system
will move into the Pacific Northwest on Wednesday with high
pressure building off the California coast behind the front. A low
pressure system will track northeast into the Pacific Northwest
on Saturday causing winds to become more southerly.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay from 1 PM
&&
PUBLIC FORECAST: Bell
AVIATION: W Pi
MARINE: Canepa
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Mar 15, 4:15 AM PDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 415 AM PDT Wed Mar 15 2017 CAZ006-505>513-516>518-528>530-161115- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 415 AM PDT Wed Mar 15 2017 This Hazardous Weather Outlook is for portions of western California. .DAY ONE...Today and Tonight Patchy fog can be expected today especially along the coast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wet weather will return to our region next week as three systems move through. Southerly winds will also increase.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:13 AM PDT | Small Craft Advisory | MTR | 48 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.